MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLER, SURGICAL

COVIDIEN SURGICAL SIGNIA; STAPLER, SURGICAL
Model Number SIGCIRXL
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Failure to Anastomose (1028); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a robotic laparoscopic sigmoid colectomy, when the device was used for an end-to-end anastomosis, the stapler locked on tissue and would not open, remaining stuck in the patient.A yellow swimlane error appeared related to the reload.The stapler did not complete the firing sequence as expected, and the anvil/spike did not open after firing, requiring manual intervention.Removal of the device from the anastomosis was difficult and took approximately 2-3 minutes to remove from the colon.Troubleshooting steps included detaching and reattaching the stapler from the adapter, resetting the stapler by pressing two fire buttons simultaneously, attempting to reset the spike by pressing four rotation buttons simultaneously, and ultimately using a manual retraction tool to manually open the anvil.Upon visual inspection with a scope, a singular unformed staple was observed at the anastomosis, although the donuts were intact and the anastomosis appeared complete otherwise.A leak test was conducted and showed no bubbles, confirming the integrity of the anastomosis.The procedure was extended by 20 minutes due to device issues.
 
Additional Manufacturer Narrative
D10 concomitant products: sigphandle-rfb, sig power handle sigphandle-rfb, (serial #: (b)(6)); sigcir31xt, ts 2.0 sigcir31xt circ.31mm xtr thick, (lot #n6a1142uy); sigpshell, sig power sigpshell control shell, (lot #n5c2366yy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the adapter was connected to the gen2 adapter black box running gen2 acc software, and the strain gauge was responsive.The adapter data indicated that the adapter was in the surgical site extraction recovery state.The adapter had 47 of 50 procedures remaining.The adapter was connected to an rpa clamshell and an rpa signia handle running signia circular testing software.It was reported that the device was difficult to remove from cavity.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of corrupt adapter data and unexpected yellow swimlanes during testing that are related to the reported condition.The most likely cause was traced to software coding.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24637487
Report Number1219930-2026-01745
Device Sequence Number9797016
Product Code GAG
UDI-Device Identifier10884521845497
UDI-Public(01)10884521845497(11)251208
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGCIRXL
Device Catalogue NumberSIGCIRXL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer05/27/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient Age56 YR
Patient SexFemale